It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Lexipro, has anyone taken it and not had increased anxiety the 1st week



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-05-2013, 12:14 PM   #1
    hopefulmr
    Newbie
    (male)
     
    hopefulmr's Avatar
     
    Join Date: Dec 2013
    Posts: 1
    hopefulmr HB User
    Lexapro, has anyone taken it and not had increased anxiety the 1st week

    Hi Everyone,

    I am starting Lexapro for anxiety. 1. Has anyone taken it and not had increased anxiety the first week or so? I read alot of people on this board say they got it.

    Also I get so stressed that I can't sleep which is what causes alot of my anxiety. So I want to take this in hopes that it makes me sleep better but I have read it makes some people sleep worse. 2. Does Lexapro cause you to sleep better or worse?

    Thank you for your thoughts!

    Last edited by hopefulmr; 12-05-2013 at 01:10 PM.

     
    The following user gives a hug of support to hopefulmr:
    movielover40 (12-05-2013)
    Sponsors Lightbulb
       
    Old 12-05-2013, 12:27 PM   #2
    movielover40
    Senior Veteran
    (male)
     
    Join Date: Oct 2013
    Location: Michigan
    Posts: 1,126
    movielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB Usermovielover40 HB User
    Re: Lexipro, has anyone taken it and not had increased anxiety the 1st week

    I took it for about a month and found I had trouble falling asleep but once I finally fell asleep I would sleep for a long time. Not sure if that makes sense or not.

    If I was home I'd take it 2 hours before bedtime and that worked out pretty good.

    Best of luck....

    Last edited by movielover40; 12-05-2013 at 12:29 PM.

     
    Old 12-05-2013, 02:05 PM   #3
    LynnA
    Member
    (female)
     
    LynnA's Avatar
     
    Join Date: Sep 2013
    Posts: 89
    LynnA HB User
    Re: Lexapro, has anyone taken it and not had increased anxiety the 1st week

    I'm on 5 weeks of lexapro and still have waves of panic and anxiety. Unfortunately the first few weeks the anxiety was really high (and when I went from 5mg to 10mg). I'm now on 7.5 mg and don't feel as anxious but it's still there. As for sleep, it was nonexistent for me and I'm trying to wean off klonopin now since the doc had me take that for sleep (which makes such a difference when you get a good nights sleep!). I still struggle with this issue as well as lack of appetite. Everyone is affected differently.



    QUOTE=hopefulmr;5248245]Hi Everyone,

    I am starting Lexapro for anxiety. 1. Has anyone taken it and not had increased anxiety the first week or so? I read alot of people on this board say they got it.

    Also I get so stressed that I can't sleep which is what causes alot of my anxiety. So I want to take this in hopes that it makes me sleep better but I have read it makes some people sleep worse. 2. Does Lexapro cause you to sleep better or worse?

    Thank you for your thoughts![/QUOTE]

     
    Old 12-05-2013, 04:09 PM   #4
    escapegirl08
    Member
    (female)
     
    Join Date: Jul 2012
    Location: PA, USA
    Posts: 83
    escapegirl08 HB Userescapegirl08 HB User
    I didn't have any problems when I started Lexapro, but I was on Ativan too.

     
    Old 12-14-2013, 01:21 AM   #5
    jete23
    Senior Member
    (female)
     
    jete23's Avatar
     
    Join Date: May 2004
    Posts: 264
    jete23 HB User
    Re: Lexapro, has anyone taken it and not had increased anxiety the 1st week

    I have been on Lexapro almost 10 years now and other than 3 periods of time (including now) where my panic attacks have flaired up, it has been a LIFESAVER. My grandmother, who is 87 and also very sensitive to meds, has been on it for years as well.

    As far as increased anxiety, in the beginning, yeah I did experience it because of just everything that one is going thru at the time they are starting a med like that. Lexapro doesn't really become beneficial until in your system for 2 weeks and you don't achieve a full therapeutic dose until 6 weeks in. So, your Dr. should have given you something else to help with the anxiety and the sleeping until it kicks in. I never had issues sleeping with it and over the years have taken it at every time of day. The only side effect I ever had was initially some easy bruising but that went away after a few weeks. The lack of sleep or tiredness that is going on it probably more from what your body is going thru dealing with the anxiety than the meds.

     
    Closed Thread

    Tags
    anxiety, lexapro, side affects, sleep



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:39 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!